Severe withdrawal symptoms with fever during paroxetine tapering off have been reported. - GreenMedInfo Summary
[Severe withdrawal symptoms with fever during paroxetine tapering off].
Ned Tijdschr Geneeskd. 1999 Jul 3;143(27):1429-31. PMID: 10422558
Universiteit Maastricht, vakgroep Psychiatrie en Neuropsychologie.
A 30-year-old man with depression who was treated with paroxetine (Seroxat) developed severe withdrawal symptoms when the medication was gradually diminished and stopped: agitation, irritability, vertigo, lightheadedness and fever up to 40 degrees C. The symptoms disappeared after the medication was reintroduced but recurred after rediscontinuation. When the dosage was diminished very gradually the symptoms were mild. The depression did not recur. Such withdrawal symptoms are most prevalent after discontinuation of paroxetine but can occur after use of all selective serotonin reuptake inhibitors. The withdrawal syndrome includes both physical and psychiatric symptoms and needs to be distinguished from a relapse of the psychiatric disorder. Good information and gradual discontinuation of the antidepressant after long-term use are adequate measures to prevent severe withdrawal symptoms.